Alert archive / Idaho / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 13, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 1, 2024, 3:43 PM MDT for Jefferson County, Madison County, Idaho. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2024, 3:43 PM MDT (21:43 UTC)
- Expired
- Jul 1, 2024, 4:15 PM MDT
- In force
- 32 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Jefferson County, ID, Madison County, ID
The radar
The Pocatello radar (KSFX), 81 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.7 hours before the alert went out and 316 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 318 J/kg
- Mixed-layer CIN
- -275 J/kg
- Mixed-layer LCL
- 1572 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
957
WUUS55 KPIH 012143
SVRPIH
IDC051-065-012215-
/O.NEW.KPIH.SV.W.0013.240701T2143Z-240701T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pocatello ID
343 PM MDT Mon Jul 1 2024
The National Weather Service in Pocatello has issued a
* Severe Thunderstorm Warning for...
South central Jefferson County in southeastern Idaho...
Western Madison County in southeastern Idaho...
* Until 415 PM MDT.
* At 342 PM MDT, a severe thunderstorm was located 7 miles west of
Roberts, or 10 miles southeast of Terreton, moving east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Menan, Roberts, Lewisville, and Sage Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4367 11233 4381 11240 4392 11202 4364 11195
TIME...MOT...LOC 2142Z 259DEG 22KT 4374 11227
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CroppWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:56 PM MDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 1, 1:56 PM MDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 156 PM MDT Mon Jul 1 2024 .SHORT TERM...Today through Tuesday Night. Scattered showers and storms will continue through the rest of this evening with the best coverage remaining in the upper Snake Plain into the northern portion of the Eastern Highlands/Island Park region. Areas north of a line from Small, to Rexburg, to Driggs will have the best potential (50 to 80 percent chance) for a wetting rain/wet storms today. Storms will be capable of producing brief downpours, small hail, and gusts around 45 to 50 mph. Forecast soundings for areas around Idaho Falls and northward show the classic inverted v feature to support strong wind gusts along with about 800 to 900 J/kg of DCAPE, though afternoon 0 to 6 km shear is modest, coming in around 20 to 30 kts, and seems to be holding back storms just a bit. Several storms training over Dubois early this afternoon dropped about a half to three quarters of an inch in just under an hour. CAMs also hit at the potential for an isolated storm or two moving thorugh the Southern Hills. Overall, activity should diminish after sunset and taper off by midnight or shortly after. Thanks to the cold front that moved through, temperatures today will top out in the 70s to low 80s for most of the Snake Plain, eastern Magic Valley, and Southern Hills. Areas up north near Island Park will struggle to hit 70 degrees today. A LAKE WIND ADVISORY continues until 9 PM this evening for the American Falls reservoir where sustained winds are expected to remain at or above 20 mph. Wind gusts across the area today will generally range from 25 to 35 mph. Highs on Tuesday will be nearly a repeat and overall it will be a drier day with winds still breezy at times, but only gusting 20 to 30 mph. AMM .LONG TERM...Wednesday through next Monday. We remain in northwest flow aloft on Wednesday and Thursday as another system begins to move out of Canada and into northern Montana. This looks to open the door just enough for at least a 20 percent chance of a shower/storm up in the Island Park region on Wednesday and Thursday. Outside of this area we are expected to stay dry across central and eastern Idaho. Wind will be elevated on Wednesday with gusts of 30 to 40 mph expected in the eastern Magic Valley and through the Snake Plain. Even outside of these typically breezy areas wind gusts will range from 25 to 35 mph. Winds will be lighter on the 4th, with afternoon gusts closer to 20 to 25 mph. Temperatures begin to warm back up on Friday with highs returning to the mid 80s for much of the area. The GFS is getting back on board with the heat dome building over the Southwest through the weekend and the ECMWF continues to show the same as it has been doing. This means our warming trend will continue through the weekend as we reach the 90s once again. AMM && .AVIATION...18Z Monday through 18Z Tuesday. Main aviation impacts will be the potential for showers and storms at IDA and DIJ. Latest HREF probability of thunder is about a 50 to 70 percent chance at these two sites with about a 10 to 20 percent chance at SUN, PIH, and BYI. Wind gusts with storms will most likely be in the 35 to 40kt range. Storms are expected to diminish after sunset, but persist until 06-08Z. Any storm passing over a terminal could drop conditions from VFR to MVFR or even IFR due to low VIS and CIGs. Outside of storms, it will still be breezy today with gusts at all sites ranging from 20 to 30 kts with the higher end of those gusts at BYI, PIH, and IDA. Tuesday is expected to be dry with wind gusts around 15 to 20 kts at all sites. AMM && .FIRE WEATHER...Showers and storms continue for the rest of the afternoon and evening across much of FWZ 410, 411, 475, and 476. In these zones there is a 50 to 80 percent chance of wet thunderstorms. While these areas will be the main focus for storms today, there is about a 10 to 20 percent chance for an isolated storm in FWZ 413 and 427. Any storm here is more likely to by a dry storm, with only about a 10 to 20 percent chance of QPF of at least a tenth of an inch. Any storms will be capable of producing small hail and wind gusts around 50 mph, but the storms farther north seem more likely to pack the better punch, so to say. Activity will diminish after sunset and taper off around midnight. Tuesday is expected to be a drier day with wind gusts around 25 mph and min RHs in the upper teens to low 20s across all of central and eastern Idaho with the exception being parts of the Eastern Highlands where RHs will bottom out in the upper 20s to mid 30s. We are expecting critical to near-critical fire weather conditions for many on Wednesday as we get even drier with min RHs in the low teens to upper teens almost everywhere. Wind gusts will pick up again, too, in the 30 to 40 mph range. Humidity increases slightly and winds will be lighter on Thursday. AMM && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:00 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Jefferson | 45 min |
| Jul 1, 4:14 PM MDT | Special Weather Statement | PIH | Madison | 31 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.